Can Vitiligo Be Caused By Body Fat Medication?
Good morning doctor, I was diagnosed with vitiligo, is there any influence from body fat medication?
Good evening, thanks for the question
Vitiligo is an abnormality in the loss of skin pigmentation obtained due to the absence of melanocytes in the epidermis, mucous membranes, eyes and hair. Characteristics of skin disorders in the form of depigmentation spots that are clearly demarcated and usually no other complaints. These disorders tend to be progressive and rarely experience spontaneous regression.
In vitiligo, the cause of melanocyte loss in the epidermis is not known with certainty, but there are several theories that are believed, including:
1. Autoimmune, where the body's immune system will destroy melanocytes.
2. Neurogenic, some material that is released from the peripheral nerve endings in the skin is toxic to melanocytes and can inhibit the formation of melanocytes.
3. Self-destruct, is an imperfect defense mechanism in melanin synthesis in melanocytes, causing the accumulation of toxic substances that destroy melanocytes.
4. Genetically, it is estimated that vitiligo can be inherited by autosomal chromosomes where this genetic defect causes abnormal melanocytes.
So far there has been no hypothesis that shows that vitiligo is caused either by the use of certain fattening drugs or steroids.
Vitiligo treatment requires quite a long time because the new cells formed will go through a process starting from proliferation and then migrating into depigmented skin. Patients are advised to use sunscreen in areas exposed to sunlight. Furthermore therapy is indicated for the repigmentation of melanocytes with special medicines based on the recommendation of a dermatologist.
That's all, hope you can help
Wassalam, Dr. Farah